Alert archive / Puerto Rico / Areal Flood Advisories in 2021

Areal Flood Advisory 113, NWS JSJ

June 4, 2021

NWS JSJ issued this areal flood advisory at Jun 4, 2021, 12:52 PM CDT. It was in force for 113 min.

The area

The outline as issued.

The facts

Issued
Jun 4, 2021, 12:52 PM CDT (17:52 UTC)
Expired
Jun 4, 2021, 2:45 PM CDT
In force
113 min
Issued by
NWS JSJ
Area
Storm-based polygon

The radar

The San Juan radar (TJUA), 114 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

561 
WGCA82 TJSJ 041752
FLSSJU

Flood Advisory
National Weather Service San Juan PR
152 PM AST Fri Jun 4 2021

PRC003-011-117-041945-
/O.NEW.TJSJ.FA.Y.0113.210604T1752Z-210604T1945Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Aguada PR-Anasco PR-Rincon PR-
152 PM AST Fri Jun 4 2021

The National Weather Service in San Juan has issued a

* Urban and Small Stream Flood Advisory for...
  Aguada in Puerto Rico...
  Anasco in Puerto Rico...
  Rincon in Puerto Rico...

* Until 345 PM AST.

* At 152 PM AST, Doppler radar indicated heavy rain due to 
  thunderstorms. This will cause urban and small stream flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 1842 6716 1839 6715 1839 6713 1837 6713
      1835 6713 1832 6713 1832 6712 1830 6705
      1830 6704 1828 6704 1825 6709 1825 6711
      1823 6712 1825 6713 1826 6714 1826 6718
      1827 6719 1829 6720 1830 6723 1836 6727

$$

JA/CVB

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this areal flood advisory went out at Jun 4, 9:54 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 4, 9:54 AM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1054 AM AST Fri Jun 4 2021

.UPDATE...Scattered showers were observed across the local
waters, USVI and eastern PR early in the morning, but scattered
showers reached the central and western interior starting in the
mid-morning hours. This pattern is expected to continue as the
day progresses as moisture increases, but additional shower
activity as well as isolated thunderstorms are expected across
western PR. The current short term forecast is in agreement with
the latest model forecast and observations, and therefore no
changes were made.

&&

.AVIATION...VCSH expected across the local terminals for the rest
of the day. SHRA/TSRA expected this afternoon in and around TJBQ
after 05/16Z. Winds will continue from the East at around 15 KT
with sea breeze variations and occasional gusts for the rest of
today, decreasing overnight.

&&

.MARINE...Choppy seas up to 6 feet and easterly winds up to 20
knots are expected in across the regional waters through next
week. Therefore, small craft operators are urged to exercise
caution. A moderate risk of rip currents will prevail across all
the islands for the next several days.

&&

.PREV DISCUSSION... /issued 500 AM AST Fri Jun 4 2021/

SYNOPSIS...An upper level trough west and north of the region
will promote unstable conditions through next week. Moisture
content will remain high through at least midweek next week. A
tropical wave is expected to move mainly well south of the area
today, and another one by midweek. Surface high over the central
Atlantic will promote moderate to locally fresh trades during the
next several days.

SHORT TERM...Today through Sunday...

The weather pattern for the short-term forecast seems favorable
for developing showers and thunderstorm activity each day as a
mid to upper-level trough approaches from the west. This upper-
level feature will promote instability over the northeast
Caribbean, including Puerto Rico and the U.S. Virgin Islands.
Meanwhile, high surface pressure will favor moisture advection
over the islands and increasing winds at the surface.

A tropical wave will cross the Lesser Antilles today, moving well
to the south of PR/USVI late tonight or early tomorrow. As the
upper- level trough amplifies over the region, it will induced
surface trough enhancing rain activity over us. The local weather
will be influenced mainly by the upper-level trough and by the
advection of low-level moisture. Therefore, Puerto Rico and the
U.S. Virgin Islands residents can expect urban and small stream
flooding each day, especially during the afternoon. As we move
into the weekend, the GFS model is suggesting a wetter pattern. If
persistent rains continue during the weekend along the Cordillera
Central and the western slopes, we cannot rule out mudslides
or/even significant flooding over these areas. Additionally,
thunderstorm activity will develop each day, especially Saturday
afternoon.

LONG TERM...Monday through Friday...

A broad surface high pressure across the central Atlantic will
promote moderate to fresh east to southeast winds through next
week. Patches of moisture embedded in the trades will aid in the
development of diurnally induced afternoon convection along
portions of the Cordillera and western PR each day. Also, passing
showers will gradually increase across the regional waters, with
some of them moving across the USVI and east/southeast sections
of PR during the overnight/early morning hours. A tropical wave is
expected to move across the Caribbean Sea by midweek, further
increasing the available moisture content. At upper levels, a
trough pattern just west/northwest of the region will continue to
promote unstable conditions aloft and enhance thunderstorm
development across portions of the local waters and in diurnal
activity over mainland PR.

AVIATION...SHRA will continue to move across the local flying area,
with some of them moving over the TAF from time to time. TSRA/+TSRA
are likely across the mountain areas/west PR between 04/15-22z,
and they could impact the VCTY of JSJ/JPS/JBQ. IST/ISX can expect
brief periods of +SHRA/SHRA at times, especially this afternoon.
Winds will continue calm to light and VRB thru 04/13z, when will
return from the E at 15 to 20 kt with higher gusts and sea breeze
variations.

MARINE...Choppy seas up to 6 feet and trade winds up to 20 knots
are expected in general across the regional waters through next
week. Therefore, small crafts should exercise caution. A moderate
risk of rip currents will prevail across all the islands for the
next several days.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  87  77  87  76 /  60  60  60  60
STT  86  77  86  77 /  60  60  50  60

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

SHORT TERM...JA
LONG TERM....GL
PUBLIC DESK...ERG
Hazardous weather outlook, Jun 4, 5:17 AM CDT, 7 hours 35 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorologia en San Juan PR
510 AM AST viernes 4 de junio de 2021

AMZ710>745-PRZ001>013-050915-
San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central-
Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-
Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras
cercanas y lejanas a la costa del Atlantico y Caribe-
510 AM AST viernes 4 de junio de 2021

Esta perspectiva sobre las condiciones peligrosas del tiempo es para
Puerto Rico y las aguas costeras del Atlantico.

.Dia Uno...Hoy y esta noche

.Tronadas...Existe el potencial de tronadas con lluvias fuertes y
vientos en rafaga breves esta tarde a traves de sectores de la
Cordillera Central y el oeste de Puerto Rico.

.Inundaciones...Lluvias fuertes pudieran resultara en inundaciones
urbanas y de riachuelos.

.Vientos...Se esperan vientos sostenidos en exceso de 20 MPH (17
nudos) a traves de las aguas locales y areas costeras.

.Oleaje...Se espera oleaje picado de hasta 6 pies a traves de las
aguas locales.

.Corrientes Marinas...Existe un riesgo moderado de corrientes
marinas para la mayoria de las playas locales.

.Dias dos hasta el siete...sabado a jueves

Una vaguada en los niveles altos y un aumento en la humedad a traves
del area resultara en aguaceros y tronadas durante los proximos
dias. Esto aumentara la amenaza de inundaciones urbanas y de
riachuelos hasta posibles deslizamientos de tierra en areas cerca de
terreno empinado, especialmente con las lluvias mas fuertes que se
esperan cada tarde sobre el interior y oeste de Puerto Rico. El
riesgo moderado de corrientes marinas continuara hasta temprano la
proxima semana, extendiendose a lo largo de las playas del sur y
oeste el lunes y martes.

.Comunicado sobre informacion reportada por observadores...

No se espera activacion amplia de observadores. Favor de reportar
cualquier informacion sobre inundaciones, oleaje y corrientes marinas
al Servicio Nacional de Meteorologia en San Juan mientras siguen las
indicaciones de las autoridades locales y estatales.

AMZ715-725-VIZ001-002-050915-
San Tomas, San John e Islas Adyacentes-Santa Cruz-
Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe-
510 AM AST viernes 4 de junio de 2021

Esta perspectiva sobre las condiciones peligrosas del tiempo es para
Islas Virgenes Estadounidenses y las aguas costeras adyacentes.

.Dia Uno...Hoy y esta noche

.Inundaciones...Lluvias fuertes pudieran resultar en inundaciones
urbanas y de riachuelos.

.Vientos...Se esperan vientos sostenidos en exceso de 20 MPH (17
nudos) a traves de las islas y aguas locales.

.Oleaje...Se espera oleaje picado de hasta 6 pies a traves de las
aguas locales.

.Corrientes Marinas...Existe un riesgo moderado de corrientes
marinas para la mayoria de las playas locales.

.Dias dos hasta el siete...sabado a jueves

Una vaguada en los niveles altos y un aumento en la humedad a traves
del area local promoveran el desarrollo de aguaceros y tronadas
durante los proximos dias. Esto aumentara la amenaza de inundaciones
urbanas y de riachuelos. El riesgo moderado de corrientes marinas
continuara hasta temprano la proxima semana.

.Comunicado sobre informacion reportada por observadores...

No se espera activacion amplia de observadores. Favor de reportar
cualquier informacion sobre vientos, oleaje y corrientes marinas al
Servicio Nacional de Meteorologia en San Juan mientras siguen las
indicaciones de las autoridades locales y estatales.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:09 PM CDTSmall Craft AdvisoryJSJ34 hr

Nearby

Areal Flood Advisories in Puerto Rico, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.